The Diabetes Forum Support Community For Diabetics Online banner
1 - 14 of 14 Posts

·
Registered
Joined
·
5 Posts
Discussion Starter · #1 ·
Hi! I have type 2 diabetes. I have been on pills for about 6 months. I have been having a problem the last week with my sugar dropping in the afternoons. I called my doctor on Thursday but he has not called back. My husband thinks I should stop taking the medicine. I'm just not so sure about that. But it is real hard to get my sugar to come back up after it drops. I would welcome any advice. Thanks
 

·
Registered
Joined
·
279 Posts
How low does it go? What medication are you on? What do you do to try and bring your glucose level back up? I would not stop taking the medication until I had seen the doctor again and discussed it with him.
 

·
Registered
Joined
·
5 Posts
Discussion Starter · #3 ·
It goes down around 60. I am taking 5mg glipizide. I have something with sugar in it and take my sugar level again in 30 minutes. But sometimes I have to do that 2 or 3 times to get it back above 78. I get a terrible headache after it does that. I'm not going to take it again until I can talk to the doctor.



How low does it go? What medication are you on? What do you do to try and bring your glucose level back up? I would not stop taking the medication until I had seen the doctor again and discussed it with him.
 
G

·
Hi! I have type 2 diabetes. I have been on pills for about 6 months. I have been having a problem the last week with my sugar dropping in the afternoons. I called my doctor on Thursday but he has not called back. My husband thinks I should stop taking the medicine. I'm just not so sure about that. But it is real hard to get my sugar to come back up after it drops. I would welcome any advice. Thanks
I would not stop taking the medicine until you talk to your doctor. What kind of doctor is he/she, is he/she an endocrinologist, or your GP. If he/she, or one of his/her nurses don't call you back soon, I'd check other doctors, endo's specifically.

B-T-W, hello, and welcome to the board.
 

·
Registered
Joined
·
5 Posts
Discussion Starter · #5 ·
He is an endocrinologist. I am really surpised he usually calls me back in an hour or two. It has been two days and I have called twice.




I would not stop taking the medicine until you talk to your doctor. What kind of doctor is he/she, is he/she an endocrinologist, or your GP. If he/she, or one of his/her nurses don't call you back soon, I'd check other doctors, endo's specifically.

B-T-W, hello, and welcome to the board.
 
G

·
He is an endocrinologist. I am really surpised he usually calls me back in an hour or two. It has been two days and I have called twice.
I'm glad that your seeing an endocrinologist for your diabetes, still wait for him to call you back before you stop your medication, he knows best.
 

·
Registered
Joined
·
3,024 Posts
Hello there, welcome to our community! I am not very familiar with glipzide. Is it a tablet? If you can take a half dose until you talk to your doctor that would help keep your blood sugar from going too high. Good luck to you!

Richard
 
G

·
I took Metformin for awhile, but my GP switched me.
There is a slight chance that your GP isn't as informed about Diabetes as your endocrinologist. I know that my GP wasn't. He treated my diabetes for a while then he referred me to my endocrinologist.
 

·
Registered
Joined
·
2 Posts
your sugar levels

Hi, iatweety,
do not stop your doctors prescription. Probably your dosage is a bit on higher side, hence "extra" effect. In the event you feel "hungry" ,which is due to sugar level drop, pop in your mouth something sweet which will restore sugar level. Allowing lsugar level to remain low for a long period can be harmful. Trust your doctor's advice. meanwhiule read on herbal treatments. These are good for reversing diabetes. may take time - 3 to 6 months, but can give you a good normal life. Regards.



Hi! I have type 2 diabetes. I have been on pills for about 6 months. I have been having a problem the last week with my sugar dropping in the afternoons. I called my doctor on Thursday but he has not called back. My husband thinks I should stop taking the medicine. I'm just not so sure about that. But it is real hard to get my sugar to come back up after it drops. I would welcome any advice. Thanks
 
1 - 14 of 14 Posts
Top